Is pulsatile tinnitus related to vestibular migraine? I was diagnosed with migraine associated vertigo, but now I am having a swooshing pulse in sync with my heartbeat in my right ear, I also have a kind of numb feeling in my right cheek , like Novocain wearing off. Mary.
Your symptoms are unusual enough to have them checked out by a ear, nose and throat specialist, hopefully one who is also very well versed in equilibrium disorders. The latest headache classifications do not even list vestibular Migraine as an entity. On the other hand, many Migraineurs will have a dizziness or vertigo complaint at the time of their headaches or Migraines. The cheek symptoms may be related or may be something else/separate. You might want to consult with a headache/Migraine expert for advise on your symptoms.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
browse the Ask the Clinician archives.
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: November 02, 2009